Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dark spots
Dec 17, 2008

I started getting darkspots on my arms and then got really sick. I found out that I was HIV postive and after receiving ART (Truvada and reyataz) it dissappeared in about 2 months. I went off medication for about a year and a half and they came back on my arms and I have now started back on (Truvada and kaletra) for about 7 months but I have not seen them dissapear yet, I was sent to a dermatologist who has me using cutivate and elidel for my face and it lightened a little but not much. They thought I had lupus but after biopsy it was "post inflammatory hyperpigmentation" Do you know what this might be? My doctor who is an hiv specialist does not know what it is, that is why they sent me to the dermatologist.

This was your answer.

Response from Dr. Henry

Dark spots as you describe are not common with your HIV regimens so tough to ascribe them to one of the drugs. Emtricitabine can occasionally cause dark pigmentation but generally in palms/soles in dark skinned individuals. KH

I'm sorry I probably explained it wrong but the dark spots came back because I was NOT taking medication. When I started the medication before they stopped but this time that I am back on meds they are not going away. I know they are here because I was not taking meds, that is why they came before. Do you know what will help make them disappear.

Response from Dr. Henry

I haven't seen spots as you describe that were likely caused by Kaletra (the difference in your current regimen versus the earlier regimen). HIV+ patients often experience hard to explain skin problems which are hard to connect to a specific HIV drug and sometimes are related to immune improvement (can cause or aggravate imflammatory pigmentation) on a given regimen. KH



Previous
Is it possible?
Next
pain

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement